Alert archive / New Hampshire / Special Weather Statements in 2011
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jun 9, 2011, 7:21 PM EDT for Sullivan County, New Hampshire. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 9, 2011, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Gray, ME
County Sullivan County, NH
The radar
The Burlington radar (KCXX), 127 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
273
WWUS81 KGYX 092321
SPSGYX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT THU JUN 9 2011
NHZ005-007-008-100015-
MERRIMACK-SOUTHERN GRAFTON-SULLIVAN-
721 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 815 PM EDT...
AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF LEBANON...OR ABOUT
3 MILES SOUTH OF WHITE RIVER JUNCTION...MOVING SOUTHEAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
PLAINFIELD...LEBANON...CORNISH FLAT...MERIDEN...CROYDON...GRANTHAM...
SPRINGFIELD...SUNAPEE...GRAFTON AND NEW LONDON THROUGH 815 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4354 7239 4357 7239 4360 7234 4362 7234
4366 7232 4369 7232 4369 7231 4351 7178
4332 7196 4352 7240
$$
ESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:02 PM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 9, 2:02 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 202 PM EDT THU JUN 9 2011 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING...GENERATING STRONG THUNDERSTORMS ACROSS THE AREA. HIGH PRESSURE WILL MOVE IN FOR FRIDAY. A LOW PRESSURE SYSTEM WILL PASS NORTH OF THE REGION SATURDAY AND SUNDAY AND WILL BRING ANOTHER CHANCE OF PRECIPITATION TO THE REGION. HIGH PRESSURE RETURNS FOR THE FIRST HALF OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FRONTAL BOUNDARY OVER SOUTHERN CANADA NOW BEGINNING TO MAKE SOME PROGRESS SOUTHWARD. STORMS FIRING UP OVER THE CHAMPLAIN VALLEY. EXPECT STORMS TO BEGIN DEVELOPING OVER THE NEXT TWO HOURS OVER THE MOUNTAINS OF NEW HAMPSHIRE AND MAINE. STORMS WILL MOVE PRIMARILY WEST TO EAST AND WILL AFFECT THE COASTAL PLAIN DURING THE LATE AFTERNOON HOURS. ENTIRE EVENT WILL LIKELY BE OVER FOR OUR CWA BY 8PM OR SOONER. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... COOLER AND DRIER AIR FILTERS INTO THE REGION TOMORROW AND TOMORROW NIGHT AS COLD FRONT CONTINUES TO MOVE OFFSHORE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... LOW PRESSURE SYSTEM DEVELOPS OVER THE GREAT LAKES REGION LATE FRIDAY NIGHT AND SATURDAY MORNING. THE LOW IS EXPECTED TO TRACK PARALLEL TO THE SAINT LAWRENCE VALLEY TO THE NORTH OF OUR AREA. EXPECT THE SYSTEM TO PRODUCE SHOWERS AND THUNDERSTORMS LATE SATURDAY THROUGH SUNDAY NIGHT. HIGH PRESSURE THEN RETURNS TO THE REGION THROUGH AT LEAST WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM...PRIMARILY VFR...ALTHOUGH THERE WILL BE BRIEF DROPS IN VSBY AND CIGS AS THUNDERSTORMS PASS THROUGH THIS AFTERNOON. PATCHY FOG IS EXPECTED TO DEVELOP LATER TONIGHT AND SOME TAF SITES MAY SEE VSBYS DROP TO IFR FOR A BRIEF PERIOD. LONG TERM...MAINLY VFR CONDITIONS. && .MARINE... SHORT TERM...WINDS AND SEAS SHOULD REMAIN BELOW SCA LEVELS. HOWEVER...STRONG THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS AFTERNOON. LONG TERM...WINDS AND SEAS TO REMAIN BELOW SCA LEVELS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...POHL NEAR TERM...POHL SHORT TERM...POHL LONG TERM...POHL AVIATION...POHL MARINE...POHL
Hazardous weather outlook, Jun 9, 12:22 PM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 1222 PM EDT THU JUN 9 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-101630- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1222 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-101630- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1222 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 9, 6:17 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
617 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG LEE 43.12N 71.01W
06/09/2011 STRAFFORD NH PUBLIC
SEVERAL TREES DOWN ON STEPPING STONE ROAD
&&
EVENT NUMBER GYX1100157
MPKLocal storm report, Jun 9, 6:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
625 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG WINTHROP 44.30N 69.98W
06/09/2011 KENNEBEC ME AMATEUR RADIO
&&
EVENT NUMBER GYX1100158
KMLocal storm report, Jun 9, 6:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
627 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG WINTHROP 44.30N 69.98W
06/09/2011 KENNEBEC ME AMATEUR RADIO
TREE DOWN POND RD
&&
EVENT NUMBER GYX1100159
KMLocal storm report, Jun 9, 6:33 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
633 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL WASHINGTON 43.18N 72.10W
06/09/2011 E2.00 INCH SULLIVAN NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1100160
KMLocal storm report, Jun 9, 6:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
644 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 NE KENNEBUNK 43.40N 70.52W
06/09/2011 YORK ME TRAINED SPOTTER
LARGE TREES DOWN ON PRIVATE PROPERTY
&&
EVENT NUMBER GYX1100161
MPKSpecial weather statement, Jun 9, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT THU JUN 9 2011
NHZ005-007-008-100015-
MERRIMACK-SOUTHERN GRAFTON-SULLIVAN-
721 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 815 PM EDT...
AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF LEBANON...OR ABOUT
3 MILES SOUTH OF WHITE RIVER JUNCTION...MOVING SOUTHEAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
PLAINFIELD...LEBANON...CORNISH FLAT...MERIDEN...CROYDON...GRANTHAM...
SPRINGFIELD...SUNAPEE...GRAFTON AND NEW LONDON THROUGH 815 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4354 7239 4357 7239 4360 7234 4362 7234
4366 7232 4369 7232 4369 7231 4351 7178
4332 7196 4352 7240
ESThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:14 PM EDT | Special Weather Statement | GYX | Cumberland | 46 min |
| Jun 8, 9:23 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 37 min |
| Jun 8, 9:25 PM EDT | Special Weather Statement | GYX | Franklin | 50 min |
| Jun 8, 9:55 PM EDT | Special Weather Statement | GYX | Oxford | 35 min |
| Jun 8, 10:05 PM EDT | Special Weather Statement | GYX | Oxford | 25 min |
| Jun 8, 10:29 PM EDT | Special Weather Statement | GYX | Waldo | 31 min |
| Jun 8, 11:05 PM EDT | Special Weather Statement | GYX | Oxford | 25 min |
| Jun 9, 12:12 AM EDT | Special Weather Statement | GYX | Waldo | 33 min |
| Jun 9, 10:04 AM EDT | Special Weather Statement | GYX | Oxford | 26 min |
| Jun 9, 10:06 AM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 39 min |
| Jun 9, 10:45 AM EDT | Special Weather Statement | GYX | Oxford | 45 min |
| Jun 9, 12:36 PM EDT | Special Weather Statement | GYX | Somerset | 39 min |
| Jun 9, 1:11 PM EDT | Special Weather Statement | GYX | Somerset | 34 min |
| Jun 9, 2:39 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 36 min |
| Jun 9, 3:00 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 60 min |
| Jun 9, 3:38 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 67 min |
| Jun 9, 3:46 PM EDT | Special Marine Warning | GYX | 119 min | |
| Jun 9, 3:56 PM EDT | Severe Thunderstorm Warning | GYX | York | 64 min |
| Jun 9, 4:00 PM EDT | Special Weather Statement | GYX | Kennebec | 30 min |
| Jun 9, 4:05 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Kennebec | 40 min |
| Jun 9, 4:06 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 54 min |
| Jun 9, 4:15 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 60 min |
| Jun 9, 4:24 PM EDT | Special Weather Statement | GYX | Somerset | 66 min |
| Jun 9, 4:35 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 40 min |
| Jun 9, 4:43 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 35 min |
| Jun 9, 4:44 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Lincoln, Waldo | 46 min |
| Jun 9, 4:55 PM EDT | Severe Thunderstorm Warning | GYX | York | 25 min |
| Jun 9, 5:17 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec, Knox, Lincoln, Sagadahoc, Waldo | 43 min |
| Jun 9, 5:33 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec | 42 min |
| Jun 9, 5:41 PM EDT | Special Marine Warning | GYX | 49 min | |
| Jun 9, 5:43 PM EDT | Special Marine Warning | GYX | 92 min | |
| Jun 9, 6:00 PM EDT | Special Weather Statement | GYX | Lincoln, Waldo | 45 min |
| Jun 9, 9:01 AM EDT | Special Weather Statement | GYX | Coos | 14 min |
| Jun 9, 2:34 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Merrimack, Sullivan | 41 min |
| Jun 9, 3:52 PM EDT | Special Weather Statement | GYX | Coos | 53 min |
Nearby
Special Weather Statements in New Hampshire, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.